Prediction of effective diffusivities in porous media using spatially periodic models

A. E. Sáez, J. C. Perfetti, Isak Rusinek

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

Calculations of effective diffusivities in three-dimensional, spatially periodic porous media are performed. For isotropic systems, it is found that, for a given porosity, the predicted value of the effective diffusivity matches experimental results for randomly-packed beds of spheres. Furthermore, the three-dimensional geometry yields approximately the same results as previous calculations employing two-dimensional representations, indicating a relative insensitivity of the effective diffusivity to local geometry. Regarding anisotropic systems, for which two-dimensional modes fail, it is found that there is a significant improvement in the prediction of the effective diffusivity perpendicular to the bedding plane when the three-dimensional model is employed using one adjustable parameter. However, the three-dimensional model overestimates the effective diffusivity parallel to the bedding plane.

Original languageEnglish (US)
Pages (from-to)143-157
Number of pages15
JournalTransport in Porous Media
Volume6
Issue number2
DOIs
StatePublished - Apr 1 1991
Externally publishedYes

Keywords

  • Diffusion
  • anisotropy
  • effective diffusivity

ASJC Scopus subject areas

  • Catalysis
  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Prediction of effective diffusivities in porous media using spatially periodic models'. Together they form a unique fingerprint.

  • Cite this